MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534650
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Material Deformation (2976); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient's exact age is unknown; however, it was reported that the patient was over the age of 18.K101314, k203162 - reported here as it exceeded the maximum character limit for the designated field.Block h6: imdrf device code g0401 captures the reportable event of catheter guide break.An advanix-naviflex stent was received for analysis; the device was returned.Visual inspection of the returned device found the pull wire kinked and the guide catheter detached and kinked.After the destructive test, it was seen that the pull wire was broken, and which caused the guide catheter detachment.No other problems were noted with the delivery system.Product analysis confirmed the reported events of "stent failure to deploy", "catheter - guide detached/separated", "catheter - guide bent/kinked", "wire pull bent/kinked" and "wire pull detached/separated".The investigation concluded that the adverse event was related to the procedure.It was reported that the guide wire could not be released during the stent deployment, leading the physician to forcibly remove the inner sheath, which damaged the delivery system.The returned device showed a kinked pull wire and a detached, kinked guide catheter.Destructive testing revealed a broken pull wire, which caused the guide catheter detachment.The likely cause was the tortuosity of the procedure or the physician's technique, which required excessive force to deploy the stent, resulting in the pull wire detachment and guide catheter breakage.Alternatively, the guide catheter may have already been kinked before the deployment attempt due to the technique used.Taking all available information into consideration, the overall root cause of the reported event is "adverse event related to procedure".
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix naviflex stent was used for drainage in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, when the physician removed the guidewire in preparation for releasing the stent, he noticed that the stent could not be released.The inner sheath was forcibly pulled out that caused the delivery system damage.The procedure was completed with another of the same device.There was no known patient complication reported as a result of this event.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key21201945
Report Number3005099803-2025-00134
Device Sequence Number8285300
Product Code FGE
UDI-Device Identifier08714729787204
UDI-Public08714729787204
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/28/2025
Device Model NumberM00534650
Device Catalogue NumberM00534650
Device Lot Number0033741467
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/11/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/26/2024
Initial Report FDA Received Date01/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown